MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES DR TRUWAVE DISPOSABLE PRESSURE TRANSDUCER; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number PXVK0670
Medical Device Problem Codes Incorrect Measurement (1383); High Readings (2459)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in patient with this disposable pressure transducer, the arterial line was showing a mean arterial pressure (map) of 100 mmhg.No alarms or error messages were displayed.Manual blood pressure was done with a very clear 70/40 mmhg with a map equaling 50.Arterial line re zeroed, checked pressure bag, checked cannula for kinks, ensured transducer was in correct place and got a new cable.Still showing a blood pressure with a map of 100.New transducer line primed and connected, showing an accurate blood pressure with a map of approximately 50 mmhg.Blood pressure was treated accordingly.As per customer opinion, the inaccurate value issue resulted in an extended period of patient hypotension which could cause a patient injury, therefore this was reported as an injury.Patient demographics unable to be obtained.The device was available for evaluation.
 
Additional Manufacturer Narrative
Updated: d9 (device availability), h3 (device evaluated by manufacturer), h6 (component code, device code, type of investigation, investigation findings, investigation conclusions).The pressure monitoring set was not received for evaluation.Therefore, no evaluation could be performed since no objective evidence was provided for investigation.The manufacturing records were reviewed and there is no indication of a related nonconformance; all process parameters were met, and inspections passed successfully.Additionally, it could be verified that there are manufacturing controls in place to prevent this type of malfunction in our manufacturing process as leak, voltage, electrical and capacitance test for all units.As such, based on available information, a definite root cause is unable to be determined at this time.
 
Additional Manufacturer Narrative
Update section d9.Updated section h6 (type of investigation), h6 (investigation findings) and h6 (investigations conclusions).Finally, the device was received for evaluation.The report of inaccurate values was not able to be confirmed.The disposable pressure transducer zeroed and sensed pressure accurately on pressure monitor.Pressure did not show any drift during output drift testing and met specification.Electrical testing showed that both input impedance and output impedance were within specifications.Zero-offset also met specification.No leakage or occlusion was detected from the kit during pressure test.No visible damage was observed from the kit.No further evaluation was performed since no defect was identified during the device evaluation.

Brand Name
TRUWAVE DISPOSABLE PRESSURE TRANSDUCER
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19258525
Report Number2015691-2024-03391
Device Sequence Number6492684
Product Code DXO
UDI-Device Identifier07460691954748
UDI-Public(01)07460691954748(17)251204(11)231205(10)65178899
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/04/2025
Device Model NumberPXVK0670
Device Lot Number65178899
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer06/13/2024
03/06/2025
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/14/2024
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown